Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 15, 2021Atkinson County, Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 15, 2021, 5:42 PM EDT for Atkinson County, Coffee County, Jeff Davis County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 5:42 PM EDT (21:42 UTC)
Expired
Jul 15, 2021, 6:30 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL

Counties Atkinson County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS82 KJAX 152142
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Thu Jul 15 2021
 
GAZ132-133-135-149-152230-
Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
542 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN ATKINSON...JEFF
DAVIS AND NORTHWESTERN APPLING COUNTIES UNTIL 630 PM EDT...

* At 541 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Plant Hatch to near Broxton. These storms were nearly stationary.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Douglas, Hazlehurst, Willacoochee, Broxton, Ambrose, Graham, Plant
  Hatch, Pridgen, West Green and Snipesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3193 8226 3193 8225 3170 8248 3171 8252
      3167 8252 3167 8263 3156 8262 3118 8299
      3118 8305 3128 8303 3140 8314 3146 8315
      3151 8308 3166 8300 3178 8300 3178 8287
      3192 8268 3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 2141Z 262DEG 3KT 3191 8242 3163 8294 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:30 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 15, 3:30 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
330 PM EDT Thu Jul 15 2021

.NEAR TERM [Through Tonight]...

Western Atlantic High pressure ridge axis continues to extend
westward across South Georgia. A pocket of drier air aloft in the
easterly steering flow is shifting from the Atlantic into coastal
NE FL and north-central FL. This has been limiting shower
development along the Atlantic coast sea breeze as it pushes
inland today. Best moisture (PWATs around 1.8"-1.9") remains over
Suwannee Valley and far inland southeast Georgia where isolated
showers and storms will be possible this afternoon into evening.
Any convection that develops should fade around sunset with fair
skies and lows in the 70s overnight, with limited patchy fog
potential towards sunrise Friday morning.

.SHORT TERM [Friday Through Saturday Night]...

High pressure ridge extending into the area will continue light
east-southeasterly flow. Drier air pivots through the ridge and
spreads across the area from the south. This will lower PWATs to
around 1.3"-1.6" for most areas on Friday and Saturday. The
combination of limited moisture and subsidence will suppress
convection especially on Friday. Best chance for isolated showers
and storms will be across inland southeast Georgia where
relatively higher moisture remains. Temperatures around normal
with widespread highs in the low 90s inland and upper 80s along
the coast. Could have pockets of mid 90s. Lows will be in the 70s.

.LONG TERM [Sunday Through Wednesday]...

High pressure ridge extending over the area begins to shift south
and break down by early next week as an upper trough and weak
cool front move into the Southeast CONUS. The front will stall
just to our north by mid-week. This will cause the flow to shift
to southerly then southwesterly bringing a return of moisture and
increasing storm coverage for next week. Temperatures begin around
normal and decrease to just below normal by mid-week.

&&

.AVIATION...
[Through 18Z Friday]

Another quiet day of convection along the East Coast sea breeze as
it presses inland, with only one shower so far through 1pm this
afternoon, this certainly only supports VCSH at VQQ until 19Z, and
VCSH at GNV until 20Z. Otherwise quiet easterly flow conditions
continue tonight with fog chances possible at GNV/VQQ around
sunrise Friday morning, but chances remain too low to include
now.

&&

.MARINE...

High pressure ridging will extend across the region from the
northeast through Saturday keeping seas about 2-3 feet with a
continued easterly swell in the 8 to 10 second range. Then, the
ridge axis shifts southward Sunday into early next week as a
frontal boundary sinks slowly southward over the southeastern
states. Winds will then shift to southerly then to southwesterly
with showers and thunderstorms increasing over the waters for
Sunday into next week.

Rip Currents: Low-end moderate rip current risk remains in effect
for our NE FL and SE GA beaches through Saturday.

&&

.HYDROLOGY...

Rivers continue to trend downward with some points along the
Santa Fe and St. Marys rivers reaching action stage next week.
The Satilla River at Atkinson appears to be cresting right at
minor flood stage and will linger in minor flood into early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  92  71  92  71 /  10  30  20  30  10
SSI  76  88  76  89  77 /  10  10   0  10   0
JAX  72  92  73  91  73 /  10  10  10  10   0
SGJ  74  88  74  88  74 /  10  10  10  10   0
GNV  71  93  72  92  72 /  10  10  10  30  10
OCF  71  93  72  91  73 /  10  10  10  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 15, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Thu Jul 15 2021

GAZ132-133-135-149-152230-
Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
542 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...WESTERN ATKINSON...JEFF
DAVIS AND NORTHWESTERN APPLING COUNTIES UNTIL 630 PM EDT...

* At 541 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Plant Hatch to near Broxton. These storms were nearly stationary.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Douglas, Hazlehurst, Willacoochee, Broxton, Ambrose, Graham, Plant
  Hatch, Pridgen, West Green and Snipesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3193 8226 3193 8225 3170 8248 3171 8252
      3167 8252 3167 8263 3156 8262 3118 8299
      3118 8305 3128 8303 3140 8314 3146 8315
      3151 8308 3166 8300 3178 8300 3178 8287
      3192 8268 3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 2141Z 262DEG 3KT 3191 8242 3163 8294

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:02 AM EDTRiver Flood WarningJAXBrantley4 days
Jul 15, 7:14 PM EDTSpecial Weather StatementJAXAppling46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.